Chewing pills is just one more component of addiction, another learned behavior that is difficult and almost uncontrollable in itself.
Chewing pills brings brings on the euphoric rush faster and a bit stronger than allows with normal digestion. Its not as fast nor strong as snorting of IV use, but still stronger than just swallowing them alone.
WD's could be worse due to the large amount of narcotic entering the system all at once. These higher levels begin to make the chemical changes and physical changes in the brain happen quicker than normal and in grander schemes. Theres a longer more scientific explanation for this that I can give you if interested, but this is the jist of it.
The act of chewing can be addicting in itself as well. This can be very difficult to kick, and combined with opiate addiction, can lead to Dual diagnosis (Chemical and behavioral dependency/addiction)
In addition to what Henry has posted oxycontin is time released and if crushed or chewed you would get the full dose all at once i.e. 80mg oxy chewed would be like taking 16 percocets at one time. I have always swallowed them as I wasn't looking for a high just pain relief.
I've never chewed them; I only take them for pain but I imagine they taste nasty. There's so much to addiction that I never knew and now that I'm on all these meds (and slightly paranoid about being on them), I find myself fascinated by all the intricacies involved with addiction. Thanks for the answers!
I'm not going to chew them!!! I only take them as directed, and actually I don't even take as much as I'm supposed to. I just want to be off them. I read all the stories on here to know what I'm in for when I decide to stop. (I have one more surgery ahead of me. I'm looking into other pain treatments now.) I don't like what they do to me, even though they help the pain, but not as much as I would like.
I'm not as strong as, say, quitinoxys, who was on it for a medical reason and just jumped off. I've talked to the pain clinic and they tell me I won't have withdrawals; they'll taper me. (Well, I don't quite believe that.)
I am afraid of becoming addicted versus just dependent. But in the end, it's the same. We both go through the same physical withdrawals. Maybe if your only dependent you don't have cravings but the physical part will be the same. I really don't see myself as any different than anyone on here.
Yes you are as strong as I because if you warn t you would be here trying to get clean. Don't underestimate yourself you have more strength than you know. Also attitude is everything so keep you chin up. You CAN do this.
I'm strong in a lot of ways. But you were offered a taper and you just jumped off. I don't think I can do that, even though the cold turkey would be quicker.
I still know I have a couple of medical procedures ahead of me that I will need them for (when they amputate a piece of bone "positive thinking" won't too to far in helping the pain.
I'm afraid of withdrawals. I'm gathering information so that when I am ready to get off with my doc and she tapers me, I can use the information from here to make it easier. Why don't doctors tell patients about hot baths, and Hylands resless leg stuff, and clonidine and all the amnio acids? It's almost left up to the patient to figure it all out.
I look around me and see all the incredibly brave people in various situations, some good, some bad, some with support and some with no support, and wonder how will I measure up.
Life hasn't been easy for me the past few years. My mom died (a terrible blow to me and my kids.) Left my ex (a good thing) but it left me financially ruined, 8 or 9 failed surgeries that led to me being out of work and leaving me disabled and with nerve pain and on all these medications. And I was told "You won't get high or addicted to pain medications if you only use it as directed for pain." That was the biggest mistruth I've ever heard. And I'm a smart, educated woman with a background in the medical field, and yet I fell for it.
When the time comes, I'll make my announcement and then probably live on this board 24 hours a day because I don't see where I'd get any support, except maybe from my boyfriend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.